Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 8, 2007, 7:58 PM EDT for Caroline County, Hanover County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2007, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 8, 2007, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Caroline County, VA, Hanover County, VA
The radar
The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:38 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 8, 7:38 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 738 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT MOVES ACROSS THE MOUNTAINS EARLY TONIGHT...THEN PUSHES TO THE COAST EARLY SATURDAY MORNING. THE FRONT SETTLES SOUTH OF THE AREA SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC STATES FOR FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... HAVE DECIDED TO INCLUDE ISOLATED SHWRS/THUNDER ACROSS WRN COUNTIES OF FORECAST AREA FOR LATE THIS AFTN/EARLY EVENING...INCLUDING THE WRN PTN OF THE MD ERN SHORE. MOST OF SHOWER ACTIVITY OVR WRN VA WILL DIMINISH AS IT REACHES OUR FA...HOWEVER CANNOT RULE OUT A FEW CELLS ENTERING THE AREA. AMS HAS REACHED CNVTV TEMP (LWR/MID 90S) - THUS RCRD HIGHS ARE SAFE FOR ANOTHER YR) - AND THE CU HAS STARTED TO DVLP. WATCHING ISLTD CNVTN ACRS FAR WRN VA ATTM...AND DECIDED TO GO BACK TO SLGT CHC POPS STARTING 22-23Z/8 THIS EVE ACRS XTRM WRN CTYS. WL RMN HOT THROUGH THE EVE (COOLER AT THE BCHS...ESP ON THE ERN SHR)...HEAT INDICES AVGG 96-101 DEGS F UNTIL 22Z/8...B4 BEGINNING TO DROP OFF. SKY RMNG GENLY CLR/PCLDY THROUGH THE EVE HRS AS MID LVL CAP STRUGGLES TO RMN JUST STRNG ENUF. THE WDSPRD CNVTN THAT HAS DVLPD W/ CDFNT APPROACHING THE MTNS SO FAR THIS AFTN. LOSS OF HTG AND VRY MARGINAL LLVL CONVERGENCE SHOULD LEAD TO WKNG TREND (TO T) OVRNGT AS CDFNT MVS OVR THE MTNS AND ONTO THE PDMNT/CSTL PLN. WL KP 30% POP FOR ALL AREAS FM AFT MDNGT...W/ XCPTN TO SLGT CHC XTRM SE VA/NE NC. TEMPS RMNG UP OVRNGT...W/ MOST LOWS BTWN 69 AND 73 DEGS F. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... CDFNT PUSHES INTO SE VA/NE NC THROUGH THE MRNG HRS...THEN CONTS TO SETTLE S IN THE AFTN/EVE. ENUF (COMBO) HTG/INSTABILITY W/ FNTL ACTING AS PTNTL FOCUS FOR CONTG SLGT/LO CHC POPS INVOF SE VA/NE NC INTO THE AFTN HRS. WL CONT W/ LMTG CHC POPS FOR OTR AREAS OF FA TO THE MRNG HRS. XPCTG NNW LLVL FLO TO LEAD TO GRDL LWRG OF SFC DWPTS THRUT THE MIDDAY/AFTN HRS...SETTING UP VRY COMFY CONDS FOR THE 2ND HALF OF THE WKND. HIGH TEMPS SAT IN THE LWR/MID 80S NR THE CST DUE TO COMBINED NNE WNDS OFF COOLER WNDS. ELSW...AS DRYING AMS SLOLY ARRIVES...ENUF SUNSHINE FOR RDGS TO TOP OUT FM THE MID 80S TO NR 90. LO TEMPS SAT NGT BACK DN INTO THE UPR 50S/LWR 60S MOST PLCS...THEN HIGHS RNGG FM THE UPR 70S (BCHS) TO MID 80S (WELL INLAND) ON SUN. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MADE ONLY MINOR ADJSTMNTS TO THE XTND PDS...AS SFC HI PRES RMNS OVR THE AREA...AND A TROUGH ALOFT STAYS IN THE WRN ATLC. MAX TEMPS WILL RANGE FM THE UPR 70S TO THE MID 80S. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... RADAR ACTIVITY PICKING UP BUT STILL TO THE NORTH OF THE TAF SITES. TSTM ACTIVITY ASSOCIATED WITH THE FRONT APPEARS TO BE SHOWING BREAKS IN THE LINE OF ACTIVITY AS IT APPROACHES. HAVE MENTIONED CB AND SHWRS BEGINNING IN RIC/SBY FIRST AND THEN AFFECTING REMAINING SITES LATER IN THE OVERNIGHT HOURS (6-7Z). HAVE KEPT ALL SITES IFR BUT SHORT TERM MVFR/IFR POSSIBLE EARLY AM IF STORMS HOLD TOGETHER. && .MARINE... RELATIVELY BENIGN COND ACROSS THE WATERS TO BEGIN THE PERIOD. HOWEVER...THAT WL BE CHANGING TNGT AND INTO THE FIRST HALF OF THE WEEKEND AS COLD FRONT BEGINS TO PUSH INTO THE RGN LATE TDA/TNGT. WNDS HAVE BEEN SLOWLY BACKING AS EXPECTED AHEAD OF THE FRONT...WITH MAIN FROPA STILL ON TRACK FOR ERY SAT...TURNING WINDS TO THE N/NW. LIKE PRVS SHIFTS HV INDICATED...TEMPERATURES IN THE LOW LEVELS ARE SLOW TO RESPOND TO FROPA SATURDAY...AS THEY DO NOT DROP VERY MUCH SAT AFTN (MODELS ARE CONSISTENT IN KEEPING H85 TEMPS ABOVE 15-16C). THIS WILL LIKELY INHIBIT DEEP MIXING OVER THE WATERS...THEREFORE KEEPING CONDITIONS JUST BELOW SCA CRIT. BORDERLINE SCA CRIT MAY BE REALIZED WHEN COOLER SURGE FINALLY ARRIVES BY LATE SAT NIGHT/EARLY SUNDAY MORNING...AS H850 TEMPS DROP TO 11 TO 13C...ALONG WITH H925 WINDS ARND 15-20 KT. FOR NOW...HV KEPT WND/WAVES TO JUST BLO SCA CRIT WITH WNDS STILL LOOKING QUITE MARGINAL ATTM. BEHIND THE FRONT...WNDS TURN N/NE FLOW BY SUNDAY...AND SUBSIDES TO 10-15 KTS LATER SUNDAY INTO EARLY NEXT WEEK. LK FOR WNDS/WAVES TO REMAIN BLO SCA CRIT INTO MIDWEEK. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SMF SHORT TERM... LONG TERM... AVIATION...CY MARINE...MAM
Hazardous weather outlook, Jun 8, 5:30 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUN 8 2007 NCZ012>017-030>032-102-VAZ048-049-060>098-090930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 530 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SOUTHWEST FLOW AROUND HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BRING HOT AND MORE HUMID CONDITIONS TO THE AREA TODAY. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID TO UPPER 90S...AND COMBINED WITH MODERATE HUMIDITY...WILL RESULT IN HEAT INDICES OF AROUND 100 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT...AS THE VERY WARM AND HUMID AIRMASS CLASHES WITH A SURFACE TROUGH OF LOW PRESSURE. A FEW OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. ANZ630>633-650-652-654-656-658-090930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 530 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-090930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 530 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SOUTHWEST FLOW AROUND HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BRING HOT AND MORE HUMID CONDITIONS TO THE AREA TODAY. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 80S TO MID 90S AND COMBINED WITH MODERATE HUMIDITY...WILL RESULT IN HEAT INDICES OF 95 TO 100 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT...AS THE VERY WARM AND HUMID AIRMASS CLASHES WITH A SURFACE TROUGH OF LOW PRESSURE. A FEW OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. GINGRICH
In the hours before
Special weather statement, Jun 8, 6:27 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 627 PM EDT FRI JUN 8 2007 VAZ049-063-064-082330- CAROLINE VA-HANOVER VA-LOUISA VA- 627 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS MOVING INTO LOUISA...HANOVER AND CAROLINE COUNTIES... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES NORTHWEST OF MILFORD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VILLBOROAND...WOODFORD AT 700 PM EDT...RAPPAHANNOCK ACADEMY AT 715 PM EDT...FORT A.P. HILL AT 725 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. SMF
Special weather statement, Jun 8, 7:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 727 PM EDT FRI JUN 8 2007 VAZ064-090030- CAROLINE VA- 727 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORM MOVING INTO CAROLINE COUNTY... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF MILFORD...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CEDON...AND...NANCY WRIGHTS CORNER AT 745 PM EDT...LADYSMITH AT 755 PM EDT...MILFORD... AND...BOWLING GREEN AT 815 PM EDT...PENOLA AT 825 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THESE STORMS. IN ADDITION LOCALLY HEAVY RAINFALL RATES OF UP TO TWO INCHES PER HOUR COULD CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 05
Special weather statement, Jun 8, 7:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 752 PM EDT FRI JUN 8 2007 VAZ049-063-064-090045- CAROLINE VA-HANOVER VA-LOUISA VA- 752 PM EDT FRI JUN 8 2007 ...STRONG SLOW MOVING THUNDERSTORMS MOVING INTO LOUISA...HANOVER AND CAROLINE COUNTIES... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHEAST OF MINERAL...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NANCY WRIGHTS CORNER AT 815 PM EDT...GUINEA AT 825 PM EDT...WOODFORD...AND...CORBIN AT 830 PM EDT...VILLBORO AT 835 PM EDT...RAPPAHANNOCK ACADEMY AT 845 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.